Alert archive / Massachusetts / Freeze Warnings in 2006
Freeze Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Nov 20, 2006, 4:10 PM EST for Norfolk County, Suffolk County, Massachusetts. It took effect at Nov 21, 2006, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2006, 4:10 PM EST (21:10 UTC)
- In effect from
- Nov 21, 2006, 12:00 AM EST
- Expired
- Nov 21, 2006, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Boston/Norton, MA
Counties Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 202110 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EST MON NOV 20 2006 MAZ015-210600- /O.NEW.KBOX.FZ.W.0005.061121T0500Z-061121T1300Z/ SUFFOLK MA- INCLUDING THE CITY OF...BOSTON 410 PM EST MON NOV 20 2006 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST TUESDAY. WITH HIGH PRESSURE BUILDING INTO SOUTHERN NEW ENGLAND TONIGHT... SKIES WILL REMAIN CLEAR WITH DIMINISHING WINDS. OVERNIGHT LOWS ACROSS SUFFOLK COUNTY WILL RANGE FROM THE MID 20S ACROSS INLAND AREAS FROM WEST ROXBURY TO HYDE PARK AND DORCHESTER...TO AROUND 32 DEGREES IN DOWNTOWN BOSTON AND AT LOGAN AIRPORT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. $$ VALLIER-TALBOT
1 follow-up statement
000 WWUS71 KBOX 210530 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1230 AM EST TUE NOV 21 2006 MAZ015-211300- /O.CON.KBOX.FZ.W.0005.000000T0000Z-061121T1300Z/ SUFFOLK MA- INCLUDING THE CITY OF...BOSTON 1230 AM EST TUE NOV 21 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... CLEAR SKIES...LIGHT NORTHWEST WIND AND A DRY ATMOSPHERE WILL RESULT IN SUB-FREEZING TEMPERATURES LATE TONIGHT AND EARLY TUESDAY MORNING FOR THE FIRST TIME THIS SEASON IN THE CITY OF BOSTON. EARLY MORNING LOW TEMPERATURES ACROSS SUFFOLK COUNTY WILL RANGE FROM THE MID 20S ACROSS INLAND AREAS FROM WEST ROXBURY TO HYDE PARK AND DORCHESTER... TO AROUND 30 DEGREES IN DOWNTOWN BOSTON AND AT LOGAN AIRPORT. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Nov 20, 10:36 AM EST, 5 hours 34 minutes earlier.
Area forecast discussion, Nov 20, 10:36 AM EST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1036 AM EST MON NOV 20 2006 .SHORT TERM /REST OF TODAY/... NOT MANY CHANGES TO PREVIOUS FORECAST THIS MORNING...TEMPERATURES LOOK TO BE ON TRACK. MAIN CONCERN WILL BE SKY COVER THIS AFTERNOON. DIURNAL STRATOCUMULUS SHOULD BE PREVALENT FOR THIS AFTERNOON. && .AVIATION... SLOW IMPROVEMENT TO VFR STILL EXPECTED THIS AFTERNOON...BUT LIKELY A BIT SLOWER THAN PREVIOUSLY FORECAST. TAFS HAVE THE LATEST TIMING DETAILS. HIGH PRESSURE AND VFR CONDITIONS EXPECTED FOR THE MIDDLE OF THIS WEEK. && .PREVIOUS DISCUSSION... /ISSUED 321 AM EST MON NOV 20 2006/ SHORT TERM /TODAY THROUGH TUESDAY/... SHORT WAVE TROF WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF THE LOW LEVEL MOISTURE WILL BE SCOURED OUT IN THE WAKE OF THIS WAVE. THIS COMBINED WITH THE HELP OF DOWNSLOPING FLOW WILL ALLOW US TO SEE MORE SUN THAN EXPERIENCED THE LAST TWO DAYS. SKIES WILL START OUT MOSTLY CLOUDY THIS MORNING...AND WILL BECOME PARTLY CLOUDY THIS AFTERNOON. CLEARING WILL BE QUICKER ACRS THE CT RIVER VLY. ANY EARLY MORNING SHOWERS/SPRINKLES OVER EASTERN MA/CAPE/ISLANDS WILL MOVE OUT TO SEA THIS MORNING. HIGH TEMPERATURES WILL REMAIN QUITE COOL TODAY WITH READINGS IN THE 40S AREA-WIDE...ABOUT 3 TO 5 DEGREES BELOW NORMAL. SKIES GO CLEAR EARLY THIS EVENING AFTER INSIGNIFICANT SECONDARY SHORT WAVE PASSAGE. DIDNT GO AS LOW AS MOS CONSENSUS FOR MINS /TEENS IN MOST OUTLYING AREAS/ AS I DONT THINK EVERYONE WILL COMPLETELY DECOUPLE OVERNIGHT SINCE CENTER OF HIGH STILL WELL TO THE WEST. MOS DATA FOR MOST LOCALES SHOW WINDS HOLD ONTO AT LEAST 3-4 KTS OVERNIGHT EVEN AT INLAND LOCATIONS...SO THIS IS MY CUE FROM PAST EXPERIENCE TO KEEP MINS UP JUST A LITTLE BIT. SHELTERED VALLEYS COULD SEE UPPER TEENS. FOR THE MOST PART EXPECT LOWS IN THE 20S IN THE NORMALLY COLDER SPOTS TO 34-35F OR SO IN BOSTON. HIGH PRESSURE AT THE SFC BUILDS OVERHEAD ON TUESDAY AS ZONAL NRN STREAM TAKES OVER WHILE CLOSED LOW FORMS OVER THE SE STATES. WHILE 850 TEMPS WARM SIGNIFICANTLY ON TUE...STILL THINK MAXES WILL BE IN THE 40S WITH THE SFC HIGH OVERHEAD NOT ALLOWING MUCH IN THE WAY OF VERTICAL MIXING TO OCCUR. TUE LOOKS SUNNY. LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... CUTOFF LOW WILL REMAIN ALONG SE US COAST THRU WED NGT WITH FLAT NORTHERN STREAM WESTERLIES ACRS NORTHERN NEW ENG. STRONG HIGH PRES WILL BE OVER NEW ENG WITH RH CROSS SECTIONS SHOWING VERY DRY AIR SO WE EXPECT CLEAR/MOCLR SKIES THRU AT LEAST WED NIGHT. EXCELLENT RADIATIONAL COOLING CONDITIONS TUE NIGHT WILL RESULT IN COLDEST READINGS OF THE SEASON WITH MINS MOSTLY IN THE TEENS TO MID 20S...EXCEPT CLOSE TO 32 IN BOS/ACK AND THE OUTER CAPE. THERE ARE BIG DIFFERENCES BETWEEN MAV/MET GUIDANCE FOR WED...MAINLY IN THE INTERIOR WITH MAV SEVERAL DEGREES WARMER. TEMPS ALOFT CONTINUE TO WARM BUT SOUNDINGS SHOW PERSISTENT LOW LEVEL COOL AIR WITH VERY SHALLOW MIXING BELOW THE INVERSION AS STRONG HIGH PRES IS OVER THE REGION SO WE LEANED TOWARD COOLER MET TEMPS WHICH HOLD MAXES MOSTLY IN THE LOW 50S. WE SHOULD HAVE ANOTHER GOOD RADIATOR WED NIGHT. WE DID NOT MAKE CHANGES TO PREV FCST WHICH HAS MINS MOSTLY IN THE 20S EXCEPT MID 30S COASTAL PLAIN...BUT SUSPECT TEMPS WILL NEED TO BE LOWERED SOME IN LATER FCSTS. MODEL SPREAD BEGINS TO INCREASE DURING THU AND CONTINUING THROUGH FRI AS CUTOFF LOW BEGINS TO LIFT NWD. GGEM BROKE AWAY FROM ITS PREVIOUS RUNS AND NOW BRINGS RAIN TO THE S COAST BY LATE THU. WE SUSPECT GGEM IS MOVING PRECIP NWD TOO FAST...BUT ECMWF IS SIMILAR WITH INCREASING MOISTURE ALONG THE COAST ASSOCD WITH INVERTED TROF EXTENDING NWD FROM MAIN LOW OFF SRN MID ATLC COAST. DUE TO UNCERTAINTY...WE CONTINUED DRY FCST FOR THU PER GFS/ENSEMBLES AND WE BUMPED UP TEMPS INTO THE 50S PER LATEST MEX GUIDANCE AS THU SHOULD BE NO COOLER THAN WED. GFS/ECMWF BRING MOISTURE NWD INTO SNE BY FRI AS CUTOFF LOW AND ASSOCD OCEAN STORM MOVES NWD. OP GFS ACTUALLY IS WET FOR ALL OF SNE LATE FRI/FRI NIGHT AS SFC LOW TRACKS CLOSE TO THE COAST AND PASSES ACRS SE NEW ENG LATE FRI NGT...WHILE ECMWF KEEPS STORM FURTHER OFFSHORE WITH MORE OF A THREAT FOR COASTAL SECTIONS. IT IS INTERESTING THAT GFS DOES NOT HAVE SUPPORT OF MAJORITY OF ITS ENSEMBLE MEMBERS WHICH ACTUALLY FAVOR FURTHER OFFSHORE ECMWF AND SO THIS IS PREFERRED SOLUTION. DUE TO UNCERTAINTY WE MADE NO CHANGES TO FCST BEYOND THU SO WE WILL CONTINUE WITH CHC POPS FOR SE ZONES LATE FRI INTO SAT WHICH SEEMS REASONABLE PER 00Z ECMWF SOLUTION. AVIATION... HIGH PRESSURE MOVES INTO THE REGION TODAY THROUGH MONDAY. THIS...VFR CONDS EXPECTED TODAY AS SKIES SCATTER OUT TO AROUND 5 KFT. WINDS GENLY BLO 10 KTS. CLEAR TONIGHT WITH WINDS 5 KT OR LESS. TUE IS LOOKING LIKE A VFR DAY AS WELL...WITH CLEAR SKIES AND LIGHT WINDS. MARINE... FOR THE FIRST TIME IN QUITE AWHILE...ALL WATERS WILL BE FREE OF SCA FLAGS TODAY THROUGH TUE AS HIGH PRESSURE MOVES INTO THE REGION. LONG TERM...WE WILL CONTINUE WITH NEAR GALE FORCE GUSTS (30-35 KTS) ON THE OUTER WATERS BUT DELAYED STRONGER WINDS UNTIL WED NGT/THU WHEN INCREASING NELY GRADIENT BEGINS TO MOVE NWD ACRS REGION. WE MAY ALSO NEED TO INCREASE WINDS/SEAS FOR FRI IF ECMWF SOLUTION PANS OUT. HOWEVER...THERE IS STILL UNCERTAINTY WITH HOW THIS WILL ALL PLAY OUT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SHORT TERM...BELK
Hazardous weather outlook, Nov 20, 3:40 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 340 AM EST MON NOV 20 2006 ANZ230>237-250-254-255-270-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-211000- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON- WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM- WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-WESTERN NORFOLK- WESTERN PLYMOUTH-WINDHAM- 340 AM EST MON NOV 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND... NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN OCEAN STORM MAY BRING NEAR GALE FORCE NORTHEAST WINDS TO THE SOUTH COASTAL WATERS WEDNESDAY NIGHT AND THURSDAY...AND THESE STRONGER WINDS COULD LAST INTO FRIDAY. CONFIDENCE IS BELOW NORMAL DUE TO UNCERTAINTY WITH THE TRACK OF THIS STORM. RAIN FROM THIS STORM MAY AFFECT PORTIONS OF SOUTHERN NEW ENGLAND FRIDAY INTO SATURDAY WITH THE BEST CHANCE ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TUESDAY. KJC
Nearby
Freeze Warnings in Massachusetts, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.